toggle visibility Search & Display Options

Select All    Deselect All
 |   | 
Details
   print
  Records Links
Author (up) Ni, P.H.; Jerez, D.J.; Fragkoulis, V.C.; Faes, M.G.R.; Valdebenito, M.A.; Beer, M. doi  openurl
  Title Operator Norm-Based Statistical Linearization to Bound the First Excursion Probability of Nonlinear Structures Subjected to Imprecise Stochastic Loading Type
  Year 2022 Publication ASCE-ASME Journal of Risk and Uncertainty in Engineering Systems, Part A-Civil Engineering Abbreviated Journal ASCE-ASME J. Risk Uncertain. Eng. Syst. A-Civ. Eng.  
  Volume 8 Issue 1 Pages 04021086  
  Keywords Uncertainty quantification; Imprecise probabilities; Operator norm theorem; Statistical linearization  
  Abstract This paper presents a highly efficient approach for bounding the responses and probability of failure of nonlinear models subjected to imprecisely defined stochastic Gaussian loads. Typically, such computations involve solving a nested double-loop problem, where the propagation of the aleatory uncertainty has to be performed for each realization of the epistemic parameters. Apart from near-trivial cases, such computation is generally intractable without resorting to surrogate modeling schemes, especially in the context of performing nonlinear dynamical simulations. The recently introduced operator norm framework allows for breaking this double loop by determining those values of the epistemic uncertain parameters that produce bounds on the probability of failure a priori. However, the method in its current form is only applicable to linear models due to the adopted assumptions in the derivation of the involved operator norms. In this paper, the operator norm framework is extended and generalized by resorting to the statistical linearization methodology to  
  Address  
  Corporate Author Thesis  
  Publisher Place of Publication Editor  
  Language Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2376-7642 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000742414100022 Approved  
  Call Number UAI @ alexi.delcanto @ Serial 1550  
Permanent link to this record
 

 
Author (up) Yuan, X.K.; Liu, S.L.; Faes, M.; Valdebenito, M.A.; Beer, M. doi  openurl
  Title An efficient importance sampling approach for reliability analysis of time-variant structures subject to time-dependent stochastic load Type
  Year 2021 Publication Mechanical Systems and Signal Processing Abbreviated Journal Mech. Syst. Sig. Process.  
  Volume 159 Issue Pages 107699  
  Keywords RESPONSE-SURFACE APPROACH; LINEAR-SYSTEMS; DISCRETIZATION; PROBABILITIES; DESIGN  
  Abstract Structural performance is affected by deterioration processes and external loads. Both effects may change over time, posing a challenge for conducting reliability analysis. In such context, this contribution aims at assessing the reliability of structures where some of its parameters are modeled as random variables, possibly including deterioration processes, and which are subjected to stochastic load processes. The approach is developed within the framework of importance sampling and it is based on the concept of composite limit states, where the time-dependent reliability problem is transformed into a series system with multiple performance functions. Then, an efficient two-step importance sampling density function is proposed, which splits time-invariant parameters (random variables) from the time-variant ones (stochastic processes). This importance sampling scheme is geared towards a particular class of problems, where the performance of the structural system exhibits a linear dependency with respect to the stochastic load for fixed time. This allows calculating the reliability associated with the series system most efficiently. Practical examples illustrate the performance of the proposed approach.  
  Address  
  Corporate Author Thesis  
  Publisher Place of Publication Editor  
  Language Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0888-3270 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000649737200014 Approved  
  Call Number UAI @ alexi.delcanto @ Serial 1390  
Permanent link to this record
Select All    Deselect All
 |   | 
Details
   print

Save Citations:
Export Records: